3:36 pm - 09/08/2010

Menstrual bleeding and aspirin...hmph

So, I forgot that aspirin is known to make period bleeding worse and I took several yesterday in an attempt to make my back ache go away. Not only did it not really work but it was...The dumbest idea ever. I am bleeding way more now and thought to google ways to ease menstrual bleeding. One of the big tips that came up was to "AVOID ASPIRIN/PRODUCTS THAT CONTAIN ASPIRIN." Eff.

Why does aspirin/other OTC pain medication with aspirin in it make bleeding so much worse?
And is there anything I can do to ease it? (Besides stop taking the stupid aspirin, which I already have done)

I usually have pretty manageable bleeding but I'm going through several more tampons a day than normal for me, all while visiting my fiance on an army post for a week where I can't buy anything with my debit card unless I go off post, so he has to buy everything for me. Haha :P Thanks a lot in advance <3
kimie_catclaw 8th-Sep-2010 10:39 pm (UTC)
Probably because aspirin is a blood thinner..? I don't know how to fix it, though. Good luck!
mydocuments 8th-Sep-2010 10:41 pm (UTC)
Aspirin is a blood thinner, which could be why it's causing your menstrual flow to be heavier (although I'd never thought about it in regards to menstruation). There's not really any way to reverse this, just give it a day or so to clear from your system.
archangelbeth 8th-Sep-2010 10:54 pm (UTC)
After a day or so to clear your system, you might try ibuprofen, which often slows or lessens menstrual flow...

Good luck!
sheepi83 8th-Sep-2010 11:12 pm (UTC)
Aspirin dilates your blood vessels.
nakedfaery 8th-Sep-2010 11:26 pm (UTC)

It's a blood thinner. Huge no no when menstruating, really sorry you had to learn this way though.
may_third 9th-Sep-2010 07:10 pm (UTC)
Yeah, I knew it was a blood thinner I guess but for some reason I totally blanked and didn't think it would effect menstrual bleeding...I kinda feel like an idiot haha. My back pain was so frustrating that I took what my fiance gave me and then looked at the bottle in the morning and was like ughhh...Thanks for your reply. I will never do this again hahaha.
kaz_lynx 9th-Sep-2010 12:56 am (UTC)
Aspirin/ASA is a blood thinnner/antiplatelet drug. That's why it's given as a short term solution to people having a heart attack.

Ibuprofen is also an antiplatelet drug, but its effect isn't as strong as aspirin, so that may be an alternative for you.
anthylorrel 9th-Sep-2010 12:57 am (UTC)
Asprin is a blood thinner. It will fix itself once the asprin is out of your system.

Stick to advil, tylenol, or aleive.
ljquin 9th-Sep-2010 03:44 am (UTC)
I take daily low-dose aspirin (75mg) to prevent blood clots and I don't think it has made any difference to my menstrual flow but everyone is different.
If pain and heavy bleeding are issues ask your doctor about mefenemic acid (Ponstan) which can reduce both.
This page was loaded Dec 28th 2014, 1:41 am GMT.